MAUDE Adverse Event Report: DEPUY MITEK LLC US LATARJET GLENOID LONG DRILL BIT 3.2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US LATARJET GLENOID LONG DRILL BIT 3.2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 285300
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the product was not returned to j&j medtech orthopaedics, however photos were provided for evaluation.Visual inspection of the returned photo found the device with signs of usage.The image of the drill showed foreign matter, presumably biological matter, near to the tip¿s drill.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the latarjet glenoid long drill bit 3.2 would have contributed to the complained device issue.Based on the investigation findings, the potential cause for the reported condition is traced to the procedural variables, such handling of the device or product interaction during procedure.The possible root cause can be associated with maintenance and/or sterilization procedures.As per the instructions for use, 1) cleaning should be performed immediately after each procedure, before blood, saline and debris are dry.2) as disinfection alone is not adequate, instruments should be sterilized before each procedure.3) ultrasonic cleaning will provide the most efficient cleaning.4) sterilization is not a substitute for cleaning.Devices must be thoroughly cleaned prior to sterilization.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, when drilling the final screws, it was observed that the latarjet glenoid long drill bit device had bone in the drill end.

Brand Name
LATARJET GLENOID LONG DRILL BIT 3.2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23548078
Report Number1221934-2025-04355
Device Sequence Number9775178
Product Code LXH
UDI-Device Identifier10886705018093
UDI-Public(01)10886705018093(10)INCOMPLETE
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number285300
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown